Texas, 2004Flash Flooding and Damaging Wind in Texas, June 25, 2004
June 25, 2004 · NWS EWX · 4 events in 4 counties and zones
3 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 1:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT FRI JUN 25 2004
.DISCUSSION...
WITH THE UPPER LOW OVER THE AREA TONIGHT AND SATURDAY WILL HAVE
ORGANIZED HEAVY RAINFALL MOST AREAS. THEREFORE A FLASH FLOOD WATCH
WILL BE ISSUED. IT WILL COVER ALL OF SOUTH CENTRAL TEXAS WITH THE
HIGHER RAINFALL, UP TO 6 INCHES POSSIBLE, EAST OF INTERSTATE
35....AND RUN THROUGH SUNDAY MORNING. THIS IS A CONTINUING
CUMULATIVE RAIN EVENT. WITH A GENERAL TROUGHINESS FORECAST TO REMAIN
OVER CENTRAL TEXAS THROUGH MONDAY WILL HAVE MOSTLY DAYTIME HEAT
INDUCED HEAVY RAINS AND THUNDERSTORMS. A DEEP TROPICAL FLOW
CONTINUES TUESDAY THEN GRADUALLY WEAKENS WEDNESDAY. WILL HAVE
DAYTIME HEATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT
FRIDAY. DAYTIME HIGHS AND OVERNIGHT LOWS WILL DEFINITIVELY BE SHOWER
DEPENDENT OVER THE WEEKEND, THEN BACK TO SEASONAL LEVELS BY THE
MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 70 86 69 88/ 70 70 50 60
AUSTIN BERGSTROM INTL AIRPORT 70 86 69 88/ 70 70 50 60
DEL RIO INTL AIRPORT 73 91 72 93/ 50 50 40 40
SAN ANTONIO INTL AIRPORT 72 87 71 90/ 70 70 50 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
THROUGH 12 NOON SUNDAY.
&&
06/08/DC
Hazardous weather outlook, Jun 25, 4:05 AM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT FRI JUN 25 2004
TXZ171>173-183>194-202>209-217>225-228-261002-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
505 AM CDT FRI JUN 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE
DAY AND CONTINUE INTO THE EVENING HOURS. ISOLATED HEAVY RAIN AMOUNTS
OF 2 TO 3 INCHES CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE
REMAINS OVER TEXAS
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 25, 10:50 AM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT FRI JUN 25 2004
TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT FRI JUN 25 2004
...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...
THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE
OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY. LOCALLY
HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER
TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT
LINGERS OVER THE AREA. ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS
AND THUNDERSTORMS IS EXPECTED TO CONTINUE.
THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.
BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jun 25, 11:05 AM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI JUN 25 2004
TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1205 PM CDT FRI JUN 25 2004
...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...
THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE
OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY. LOCALLY
HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER
TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT
LINGERS OVER THE AREA. LOCALLY HEAVY RAINS FORMING IN THE AREA
WILL CAUSE RISES ON LOCAL RIVERS.
ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS
EXPECTED TO CONTINUE.
THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.
BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Jun 25, 1:12 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL UVALDE 29.22N 99.78W
06/25/2004 1.25 INCH UVALDE TX AMATEUR RADIO
&&
DCLocal storm report, Jun 25, 1:28 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0202 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
CALLAGHAN RD EAST OF WOODSIDE CLOSED.
0206 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
DANVILLE AV AT OVERBROOK CLOSED.
0212 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MCNEAL AT OVERBROOK CLOSED.
0202 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
SAN PEDRO DR AT MALTSBERGER CLOSED.
0215 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
SINCLAIR RD AT ROSILLO CREEK CLOSED.
&&
DCLocal storm report, Jun 25, 1:46 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD DEL RIO 29.38N 100.90W
06/25/2004 VAL VERDE TX LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS CLOSED.
0230 PM HAIL UVALDE 29.22N 99.78W
06/25/2004 1.50 INCH UVALDE TX LAW ENFORCEMENT
&&
DCLocal storm report, Jun 25, 2:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
CALLAHAN RD AT SLOAN CLOSED.
0311 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
DREAMLAND DR AT VANCE JACKSON CLOSED.
0234 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
IH 10 AT WEST AVE CLOSED.
0251 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MALTSBERGER LN 900 FT EAST OF SAN PEDRO CLOSED.
0329 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MISSION RD AT SAN ANTONIO RIVER CLOSED.
0241 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
OVERBROOK DR AT ALGET CLOSED.
0306 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
VERBENA RD AT ENCINO PARK CLOSED.
&&
DCFlash Flood, De Witt
- When
- June 25, 4:00 PM CST to 8:00 PM CST
- Where
- De Witt County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
Heavy rain over much of Lavaca, DeWitt and Karnes Counties averaged between 1 and 2 inches. Highest amounts were near 5 inches between Yorktown and Nordheim. Flash flooding closed FM119 and FM108 through the early evening.
Flash Flood, Karnes
- When
- June 25, 4:00 PM CST to 7:00 PM CST
- Where
- Karnes County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
Heavy rain over much of Lavaca, DeWitt and Karnes Counties averaged between 1 and 2 inches. Highest amounts were near 5 inches between Gillett, Helena, and Runge. Flash flooding closed parts of SH80, as well as FM81, FM72, and FM887 through the early evening.
Flash Flood, Wilson
- When
- June 25, 4:00 PM CST to 7:00 PM CST
- Where
- Wilson County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.174, -98.087 (the zone’s center; the record gives no point)
Thunderstorms produced general 1 to 2 inch totals over southern Wilson County, with highest amounts near 4 inches between DeWees and Poth. FM541 was closed due to high
Thunderstorm Wind, Lavaca
- When
- June 25, 4:30 PM CST to 4:40 PM CST
- Where
- Lavaca County, Moulton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.583, -97.150
Severe thunderstorm winds blew down trees and power lines in and near Moulton and produced nearly 3.5 inches of rain in just one hour.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$200,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Virginia, June 25, 2004$23,000 · F1 · 10 events
- Flood in Alaska, June 25 to 26, 2004$100,000 · 1 event
- Lightning Strike in Florida, June 25, 2004$100,000 · 1 event
- Tornado in Idaho, June 25, 2004$100,000 · F0 · 1 event
- Flash Flood in South Carolina, June 25 to 26, 2004$100,000 · 1 event
- Flooding in West Virginia, June 25, 2004$25,000 · 2 events
- Hail and Damaging Wind in Idaho, June 25, 2004$25,000 · 60 kt wind · 2 events
- Damaging Winds in Georgia, June 25, 2004$22,000 · 50 kt wind · 5 events
- Damaging Winds in South Carolina, June 25, 200460 kt wind · 10 events
- Flash Flooding and Hail in New York, June 25, 20041 in hail · 7 events
- Flash Flooding and Hail in Texas, June 25, 200456 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409420, 5409421, 5409422, 5409423.